MAUDE Adverse Event Report: STRYKER ENDOSCOPY-SAN JOSE PKG., 23MM BIOSTEON SCREW DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER ENDOSCOPY-SAN JOSE PKG., 23MM BIOSTEON SCREW DRIVER; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 234-020-234
Health Effect - Clinical Code No Information (3190)
Date of Event 05/14/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device manufacture date is not known at this time.However, should it become available, it will be provided in future reports.Additional information will be provided once the investigation has been completed.
 
Event or Problem Description
It was reported the screw driver broke inside patient.
 
Additional Manufacturer Narrative
Alleged failure: biosteon screw driver broke off inside the biosteon screw and was wedged inside so we could not get the broken piece out of the screw.So the screw and broken up from the screw driver are inside the patients femoral tunnel.The metal tip is not a loose body inside the joint so the surgeon was not that worried about that.It was lodged in the screw so tightly that it should not be an issue.The failure(s) identified in the investigation is consistent with the complaint record.The probable root causes could be: excessive force applied on driver, screw inserted at an angle, incorrect size of screw for tunnel/graft, tap not used before insertion, or driver not fully inserted into screw.The product was returned for investigation and the failure mode will be monitored for future reoccurrence.The device manufacturer date is not known.
 
Event or Problem Description
It was reported the screw driver broke inside patient.

Brand Name
PKG., 23MM BIOSTEON SCREW DRIVER
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER ENDOSCOPY-SAN JOSE
5900 optical court
san jose CA 95138
MDR Report Key7555472
Report Number0002936485-2018-00468
Device Sequence Number16597701
Product Code HXX
UDI-Device Identifier07613154111190
UDI-Public07613154111190
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number234-020-234
Device Lot Number100683
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/29/2018
Initial Date Received by Manufacturer 05/14/2018
Supplement Date Received by Manufacturer05/14/2018
Initial Report FDA Received Date05/30/2018
Supplement Report FDA Received Date09/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age18 YR